Psycho-Babble Medication Thread 747829

Shown: posts 1 to 12 of 12. This is the beginning of the thread.

 

Augmentin questions

Posted by saturn on April 7, 2007, at 11:17:28

I have 2 general questions regarding Augmentin, if anyone can comment:

1. Does a side effect of diarrhea (a common side effect, as I understand) mean it's not being absorbed?

2. My understanding is that metronidazole is the only antibiotic really contraindicated with alcohol. Will a few (3) drinks in any way affect Augmentin's effectiveness?

Thanks

 

Re: Augmentin questions saturn

Posted by Phillipa on April 7, 2007, at 12:13:41

In reply to Augmentin questions, posted by saturn on April 7, 2007, at 11:17:28

Good question did you google it? I bet it would say. Love Phillipa

 

Re: Augmentin questions

Posted by peddidle on April 7, 2007, at 13:24:40

In reply to Augmentin questions, posted by saturn on April 7, 2007, at 11:17:28

I always have really bad side-effects (diarrhea) with augmentin, so I try to avoid it whenever possible. The few times a doctor has insisted that I take it, though, they've never mentioned anything about it not being absorbed because of diarrhea.

As far as the alcohol, I'm not entirely sure, but I wouldn't think alcohol would be contraindicated.


I guess I didn't really help much. You should ask your doctor just to be 100% sure.

 

Re: Augmentin questions Phillipa

Posted by saturn on April 7, 2007, at 13:30:53

In reply to Re: Augmentin questions saturn, posted by Phillipa on April 7, 2007, at 12:13:41

> Good question did you google it? I bet it would say. Love Phillipa

Hi Phillipa. Yeah, just typical mumbo jumbo on google. Peace...Saturn.

 

Re: Augmentin questions peddidle

Posted by saturn on April 7, 2007, at 13:35:52

In reply to Re: Augmentin questions, posted by peddidle on April 7, 2007, at 13:24:40

> I always have really bad side-effects (diarrhea) with augmentin, so I try to avoid it whenever possible. The few times a doctor has insisted that I take it, though, they've never mentioned anything about it not being absorbed because of diarrhea.
>
> As far as the alcohol, I'm not entirely sure, but I wouldn't think alcohol would be contraindicated.
>
>
> I guess I didn't really help much. You should ask your doctor just to be 100% sure.

Thanks Peddidle. Doc doesn't know. I've had no problems taking it with a few drinks, and I can handle the diarrhea. Guess I'll just keep hydrated and hope it's being absorbed. Peace...Saturn.

 

Re: Augmentin questions

Posted by madeline on April 7, 2007, at 15:11:39

In reply to Augmentin questions, posted by saturn on April 7, 2007, at 11:17:28

you are still getting plenty of augmentin despite the diarrhea. It's absorbed pretty quickly ~1.5 hours I think.

If you are already having diarrhea on augmentin, alcohol will only make that worse and dehydrate you further.

Take it easy, drink plenty of fluids and eat yogurt - lots and lots of yogurt.

Maddie

 

Re: Augmentin questions

Posted by Deniseuk190466 on April 7, 2007, at 15:32:56

In reply to Augmentin questions, posted by saturn on April 7, 2007, at 11:17:28

This is probably going to sound odd, but I always found with SSRIs if I got diarreah with them then they usually worked well.

When I first every took Seroxat, I got awful diarreah with it initially but it worked so well, I'd gladly have the diarreah again just to have the improvement in mood.

Also, if they made me really sleepy to start with that was a good sign too.

Denise

 

Re: Augmentin questions madeline

Posted by saturn on April 7, 2007, at 18:31:54

In reply to Re: Augmentin questions, posted by madeline on April 7, 2007, at 15:11:39

> you are still getting plenty of augmentin despite the diarrhea. It's absorbed pretty quickly ~1.5 hours I think.
>
> If you are already having diarrhea on augmentin, alcohol will only make that worse and dehydrate you further.
>
> Take it easy, drink plenty of fluids and eat yogurt - lots and lots of yogurt.


Got it--thanks!

 

Re: Augmentin questions saturn

Posted by Phillipa on April 7, 2007, at 20:07:15

In reply to Re: Augmentin questions madeline, posted by saturn on April 7, 2007, at 18:31:54

Yup yogurt for friendly bacteria in the gut as antibiotics destroy even the good guys. For a female it can be worse the notorious yeast infestions. Love Phillipa

 

Re: Augmentin questions

Posted by Honore on April 7, 2007, at 22:22:28

In reply to Re: Augmentin questions saturn, posted by Phillipa on April 7, 2007, at 20:07:15

You can also buy lactobacilli capsules, which have lactob. and some other beneficial bacilli, which aid in the restabilizing the balance of organisms in the colon, where the normal homeostasis can be destroyed by the augmentin.

Unless the diarrhea is very severe, there's nothing to worry about.

Honore

 

Re: Augmentin questions Honore

Posted by Phillipa on April 7, 2007, at 22:30:51

In reply to Re: Augmentin questions, posted by Honore on April 7, 2007, at 22:22:28

Yes in the health food store. Thanks Honore couldn't remember the name of them. Love Phillipa

 

Re: Augmentin questions

Posted by Honore on April 8, 2007, at 9:48:43

In reply to Re: Augmentin questions Honore, posted by Phillipa on April 7, 2007, at 22:30:51

There are different brands, but one that was recommended was Culturelle, with Lactobacillus GG. Esp if it's been refrigerated, which it's supposed to be, it's good. My health food store doesn't refrigerate it, though. I think it was pretty good.

Honore


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.